Jump to content

Elavil Or Lamectil?


k&ajsmom
 Share

Recommended Posts

Doc wants me on one or the other....opinions? I am scared of the side effects of the elavil, heard bad things however Lamectil, after some research seems a little leary as well. Can anyone explain how these work for pots? I cant seem to find an article or relation to pots treatment. I am very undereducated on these meds TIA =).

Link to comment
Share on other sites

Are you referring to Lamictal, the anti-seizure drug?

Link to comment
Share on other sites

I've been on Lamictal for... let's see now, 6.5 years. I take the maximum dose (400mg) of the generic (lamotrigine). However, I take it to manage my bipolar disorder rather than for any POTS-related reason; as far as I can tell it hasn't done anything, but keep in mind that I've taken it at that dose for my entire POTSy period from symptom start until now. I don't really have any side effects on it (other than weird dreams, which I already had!), but I don't know anything about it and POTS.

Link to comment
Share on other sites

thank u so much peregrine, I wish I would have seen the med in your signature to ask sooner...I find it comforting you do not have any side effects, I am a bit of a pharmacophobic and rightly gun shy recently with the meds. Anyways, I was wondering how your bp and hr runs if you dont mind me asking. I know you cant say in relation to lamictal but just in general. I was just reading it helps stabalize bp in some people with dysautonomia and bi-polar disorder, but nothing on heart rate yet, I hope Im not prying.... ^_^ Tia either way and take care =)

Link to comment
Share on other sites

No worries! Before medications (atenolol, pyridostigmine, methylphenidate, clonidine) my BP swung between normal-ish (110/70) and high-ish (140/90). During my TTT it went between 62/50 and 170/100. My HR before meds was resting ~70, standing ~120-150, and exercising ~150-200. Before I started having my POTS symptoms (so the first 5 years of my Lamictal use) BP was 110/70-120/80 and HR normal (resting ~60, standing ~80, and exercising ~120).

Back when I started Lamictal I wasn't very sensitive to meds - hardly ever had side effects, etc (not true now!). If you do end up taking it, start very slowly so as to minimize the risks of Stevens-Johnson Syndrome/rash.

Link to comment
Share on other sites

Thx P,

There just seems to be no rhyme or reason with this stuff sometimes. Im still pondering my choices and may for a while. This steven-johnsons syndrome is a worry fro me, probaly the only one holding me back from L. I guess I need to google it some more to put my mind at rest. Thx again =)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...